Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 172, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Sep 20, 2000, 11:43 PM EDT for Tyler County, West Virginia. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 20, 2000, 11:43 PM EDT (03:43 UTC)
- Expired
- Sep 21, 2000, 12:30 AM EDT
- In force
- 47 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Tyler County, WV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 12:00 AM EDT | Thunderstorm Wind | Countywide, WV | Scattered locations had county roads blocked by fallen trees. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 20, 7:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 3.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 647 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 11.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 210343
SVRCRW
WVC095-210430-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1143 PM EDT WED SEP 20 2000
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TYLER COUNTY IN WEST VIRGINIA...
* UNTIL 1230 AM EDT...
* AT 1142 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM NEAR FRIENDLY...MOVING EAST AT 35 MPH.
* SOME LOCATIONS IN THE WARNING AREA INCLUDE...MIDDLEBOURNE.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3958 8098 3947 8111 3948 8105 3944 8102
3939 8102 3935 8083 3944 8070 3945 8063
3947 8070 3955 8078What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 9:10 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Sep 20, 9:10 PM EDT, 2 hours 33 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087-KYZ101> 103-105-VAZ003-004-210830- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 910 PM EDT WED SEP 20 2000 ISSUEDe PACKAGE UPDATE TO INCORPORATE WATCH 746. PACKAGE BASICALLY ON TRACK...EXCEPT ENHANCED WORDING IN ZONES AFFECTED BY 746. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/TRM
In the hours before
Special weather statement, Sep 20, 7:12 PM EDT, 4 hours 31 minutes before
OHZ066-067-075-076-083>085-WVZ009>011-210011- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 712 PM EDT WED SEP 20 2000 GUSTY SHOWERS OR THUNDERSTORMS ARE LIKELY OVERNIGHT...AHEAD OF A COLD FRONTAL PASSAGE. THE WARM AND BREEZY EVENING WILL SEE SHOWERS OR THUNDERSTORMS MOVING QUICKLY NORTHEAST AT AROUND 40 TO 50 MPH...THROUGH SOUTHEAST OHIO. ANY OF THESE SHOWERS OR THUNDERSTORMS COULD CONTAIN A WIND GUST OF 40 TO 45 MPH...WHICH CAN CAUSE MINOR DAMAGE. SECURE LOOSE OBJECTS AROUND YOUR HOME. JUST AFTER 7 O'CLOCK...THE STRONGEST SHOWERS AND THUNDERSTORMS WERE WEST OF COLUMBUS. THE SHOWERS AND THUNDERSTORMS COULD REACH PERRY COUNTY BETWEEN 8 AND 9 O'CLOCK. OTHER SHOWERS AND THUNDERSTORMS MAY REACH SOUTHEAST OHIO AND THE PARKERSBURG VICINITY OF WEST VIRGINIA BETWEEN 9 AND 10 O'CLOCK.
Special weather statement, Sep 20, 8:21 PM EDT, 3 hours 22 minutes before
KYZ101>103-105-OHZ083-085>087-WVZ005>008-013-014-210100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 821 PM EDT WED SEP 20 2000 GUSTY SHOWERS OR THUNDERSTORMS ARE LIKELY OVERNIGHT...AHEAD OF A COLD FRONTAL PASSAGE. THE WARM AND BREEZY EVENING WILL SEE SHOWERS OR THUNDERSTORMS MOVING QUICKLY TOWARD THE NORTHEAST AT AROUND 50 MPH. AT 8:20 PM...THE LEADING EDGE OF THE GUSTY SHOWERS AND THUNDERSTORMS WAS NEAR COLUMBUS OHIO ON SOUTH TO NEAR HILLSBORO AND GEORGETOWN OF SOUTHERN OHIO. THE RAIN COULD REACH THE IMMEDIATE ASHLAND...HUNTINGTON...IRONTON VICINITY BETWEEN 10 AND 11 O'CLOCK. ANY OF THESE SHOWERS OR THUNDERSTORMS COULD CONTAIN A WIND GUST OF 40 TO 45 MPH...WHICH CAN CAUSE MINOR DAMAGE. SECURE LOOSE OBJECTS AROUND YOUR HOME. SHORT FUSE SEVERE THUNDERSTORM WARNINGS WILL BE ISSUED IF STRONGER STORMS ARE DETECTED. .END / KTB
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 11:08 PM EDT | Tornado Warning | RLX | Mason | 37 min |
| Sep 20, 11:46 PM EDT | Severe Thunderstorm Warning | RLX | Ritchie, Wirt | 44 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.